Why is there is a blue tinge to the skin where I have had dermal filler injected?

AnonAnon asked 2 weeks ago

I had dermal filler treatment overseas a month ago and I can now see a blue tinge under my skin in the tear trough.

1 Answers
Dr Jonathan Brown Staff answered 2 weeks ago

Answer

If dermal filler is injected too superficially under the skin then there is a chance that you may notice a blue-ish discolouration of the area injected. This is known as the ‘Tyndall effect’.

 

What is the Tyndall effect?

The Tyndall effect can occur when light shines on the filler which has been injected too superficially. When the light hits dermal filler the blue light is scattered more readily than any other colour. This is seen by the eye as a blue tinge to the skin.

 

Where does the Tyndall effect occur most frequently?

The most common area to notice the Tyndall effect is under the eyes when patients have their tear troughs treated with dermal filler. This is because the skin is thin under the eye and inexperienced injectors often place the dermal filler too superficially under the skin.

 

How to correct the superficial dermal filler placement

This problem can be rectified by dissolving the dermal filler using an enzyme injected under the skin. We can offer this help at Cityskin – read about our dermal filler second opinion service.

Book an appointment at Cityskin. No consultation fee

book-an-appointment

 

Treatment guides at different ages

cosmetic treatments in 20s  cosmetic treatments in 30s  cosmetic treatments in 20s  cosmetic treatment in your 50s  cosmetic treatments in your 70s    

Summary
Article Name
Why is there is a blue tinge to the skin where I have had dermal filler injected?
Description
If dermal filler is injected too superficially under the skin then there is a chance that you may notice a blue-ish discolouration of the area injected. This is known as the ‘Tyndall effect’.
Author
Publisher Name
Cityskin
Publisher Logo